MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil prematurely detached during preparation.The device was replaced, and the procedure was completed without issue.The patient was not affected as the event occurred prior to use.There were no abnormalities in the appearance of the device package. the devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The axium prime pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.No bends or kinks were found with the axium prime pusher.The axium prime pusher release wire coin was found against the lumen stop, the shield coil was found intact, and the implant coil was not still attached to the pusher.The implant coil was not returned.The release wire tip was found extending out of the distal end of the pusher for 0.004¿ which is within specification (specification:.002-.005¿).The release wire was pulled out of the pusher for evaluation of the coin.The release wire coin was found to be visually acceptable.The coin width was measured at 3 locations as per mp1526 and was found to be within specifications.The coin width was measured @ 0.063mm to be 0.073mm, @ 0.127mm to be 0.103mm, and @ 0.275mm to be 0.102mm (specification: @ 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm-0.105mm; @ 0.275mm: 0.086mm-0.108mm).The inner diameter of the retainer ring was found to be visually acceptable.The retainer ring inner diameter (id) was measured to be 0.0045¿ which is within specification (specification: 0.00455" ±.00010).Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.Premature detachment can occur due to tortuous anatomy, implant coil is not retracted in a one-to-one motion with the pusher during repositioning, pusher rotation, user advances the device against resistance, pusher damage, damage to retainer ring, retainer ring id above specification, or implant coil detachment ball outer diameter (od) below specification.No defect was found with the returned axium pusher that would have contributed to the event.No damage was found with the pusher and the retainer ring was found to be in good condition and the id within specification.The implant coil was not returned; therefore, analysis could not be performed and conformance to specification could not be assessed.Information regarding patient vessel tortuosity, device repositioning, pusher rotation, or if there was any friction or difficulty during delivery of the device was not reported.Therefore, any contributing factors could not be assessed, and the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11695666
Report Number2029214-2021-00459
Device Sequence Number19833295
Product Code KRD
UDI-Device Identifier00847536021181
UDI-Public00847536021181
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number220265870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1